MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R85, 12X100MM KII BLT TIP SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0R85, 12X100MM KII BLT TIP SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R85
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: lap hernia.Event description: "turtleneck" would not lock.Upon review, staff noticed that it was missing an "o" ring.Dr.[name] was the surgeon.Product available for return.Additional information received via email for medwatch #(b)(4) on (b)(6) 2022: hussan trocar in patient for procedure.Doctor sponge pulled out through hussan trocar.Trocar became dislodged.Trocar reintroduced into patient and locking mechanism would not lock.Trocar removed from field and inspected.Trocar found to be missing a plastic o ring from inside the turtleneck piece of trocar.Cavity searched by md.Or searched by staff.Missing piece not located.Additional information received via email from user facility on (b)(6) 2022: unable to answer accurately if the entire seal housing or cap detached.Unsure of what turtleneck is.This missing piece was an inner piece.No pictures of device are available.Patient status: discharged.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.This report is to follow-up mw #(b)(4).
 
Event or Problem Description
Procedure performed: lap hernia.Event description: "turtleneck" would not lock.Upon review, staff noticed that it was missing an "o" ring.Dr.[name] was the surgeon.Product available for return.Additional information received via email for medwatch # (b)(4) on 23sep2022: hussan trocar in patient for procedure.Doctor sponge pulled out through hussan trocar.Trocar became dislodged.Trocar reintroduced into patient and locking mechanism would not lock.Trocar removed from field and inspected.Trocar found to be missing a plastic o ring from inside the turtleneck piece of trocar.Cavity searched by md.Operationg room searched by staff.Missing piece not located.Additional information received via email from user facility on 28sep2022: unable to answer accurately if the entire seal housing or cap detached.Unsure of what turtleneck is.This missing piece was an inner piece.No pictures of device are available.Patient status: discharged.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Functional testing confirmed the complainant¿s experience of trocar slippage as the cone assembly did not lock onto the cannula when the lever was actuated.Upon closer inspection, an insert was observed to be missing from the cone assembly.Based on the condition of the returned unit, it is likely that the reported event was caused by the missing insert that was not installed during the manufacturing process.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.This event was initially reported based on the description of the event.However, based on the evaluation of the returned unit, applied medical determined that this event is not reportable as a non-functioning cone is unlikely to cause or contribute to death or serious injury.This report is to follow up medwatch #(b)(4).

Brand Name
C0R85, 12X100MM KII BLT TIP SYS 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15538100
Report Number2027111-2022-00758
Device Sequence Number12533558
Product Code GCJ
UDI-Device Identifier00607915118549
UDI-Public(01)00607915118549(17)250608(30)01(10)1455627
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2025
Device Model NumberC0R85
Device Catalogue Number100964801
Device Lot Number1455627
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAP INSTRUMENTS
Patient Age71 YR
Patient SexUnknown
Patient RaceWhite